Treatment for skin reactions during breast radiation treatment

Lawrence J. Solin, MD, FACR
Ultima Vez Modificado: 31 de marzo del 2002

Share article


Imprima English

Question

Dear OncoLink "Ask The Experts,"

I am getting conflicting stories on the effects of aloe to treat breast cancer radiation irritation. Several people tell me it is beneficial but my Radiation Oncologist prefers the use of only small amounts of talc powder. What is your opinion? Thank you for your consideration.  


Answer

Lawrence J. Solin, MD, FACR, Professor of Radiation Oncology at the University of Pennsylvania, responds:

Skin reactions can occur during radiation treatment for breast cancer. These are generally not serious, and tend to resolve within 1 or 2 weeks after treatment. Many topical skin agents have been used to give symptomatic relief. No topical agent has been shown to be more beneficial than any other agent. Many patients like an aloe-based compound, because it is soothing to the skin. Some rare patients may experience an allergic reaction to aloe products that includes itching and swelling and the product should be discontinued. Individual patients should discuss their skin care with their individual physicians, because no single answer is right for every patient.

Imprima English

I Wish You Knew

Benefits of yoga during cancer treatment

View More







OncoLink OncoPilot

Frente a un nuevo diagnóstico de cáncer o de cambiar el curso de su tratamiento actual? Deje que nuestro personal de enfermería cáncer que ayudan a pasar!

Más información